Alert archive / Wyoming / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 49, NWS Cheyenne, WY

June 4, 2025Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 4, 2025, 2:05 PM MDT for Laramie County, Wyoming. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2025, 2:05 PM MDT (20:05 UTC)
Expired
Jun 4, 2025, 2:45 PM MDT
In force
40 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 9 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 2:06 PM MDTHAIL 11 Nw Cheyenne, WYReport from mPING: Quarter (1.00 in.).
Jun 4, 2:10 PM MDTHAIL 1Cheyenne, WYNWS Employee measured 1 inch hail and amongst the accumulating peas and pennies.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 374 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

392 
WUUS55 KCYS 042005
SVRCYS
WYC021-042045-
/O.NEW.KCYS.SV.W.0049.250604T2005Z-250604T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
205 PM MDT Wed Jun 4 2025

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  South central Laramie County in southeastern Wyoming...

* Until 245 PM MDT.

* At 205 PM MDT, a severe thunderstorm was located over Cheyenne,
  moving southeast at 15 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Cheyenne, Laramie County Fairgrounds at Archer, Fox Farm-College,
  Cheyenne Regional Airport, South Greeley Highway, Ranchettes,
  Warren AFB, Frontier Park, North Cheyenne, South Cheyenne, Bison
  Crossing, Grass Hills, and Cowboy Ranch South.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4116 10488 4128 10473 4113 10437 4100 10462
      4100 10476
TIME...MOT...LOC 2005Z 316DEG 15KT 4116 10477 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Natoli
2 follow-up statements
245 
WWUS55 KCYS 042028
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
228 PM MDT Wed Jun 4 2025

WYC021-042045-
/O.CON.KCYS.SV.W.0049.000000T0000Z-250604T2045Z/
Laramie WY-
228 PM MDT Wed Jun 4 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR SOUTH CENTRAL LARAMIE COUNTY...

At 228 PM MDT, a severe thunderstorm was located near Laramie County
Fairgrounds at Archer, or 7 miles southeast of Cheyenne, moving
southeast at 15 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Cheyenne, Laramie County Fairgrounds at Archer, Fox Farm-College, and
Grass Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4112 10478 4120 10465 4111 10441 4100 10462
      4100 10474
TIME...MOT...LOC 2028Z 316DEG 15KT 4109 10468 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Natoli
161 
WWUS55 KCYS 042045
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
245 PM MDT Wed Jun 4 2025

WYC021-042054-
/O.EXP.KCYS.SV.W.0049.000000T0000Z-250604T2045Z/
Laramie WY-
245 PM MDT Wed Jun 4 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY
WILL EXPIRE AT 245 PM MDT...

A new Severe Thunderstorm Warning has been issued for south central 
Laramie County until 315PM. 

&&

LAT...LON 4112 10478 4120 10465 4111 10441 4100 10462
      4100 10474
TIME...MOT...LOC 2044Z 316DEG 15KT 4105 10463 

$$

Natoli

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:38 AM MDT, 2 hours 27 minutes earlier. Its key messages:

  • Patchy dense fog late tonight and early Wednesday morning along the Interstate 80 Summit between Laramie and Cheyenne.
  • Cooler and wetter conditions expected through the end of the work week. Strong to marginally severe storms expected Thursday.
  • Warming trend possible during the weekend with daily chances of showers and thunderstorms.
Area forecast discussion, Jun 4, 11:38 AM MDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1138 AM MDT Wed Jun 4 2025

.KEY MESSAGES...

- Patchy dense fog late tonight and early Wednesday morning along
  the Interstate 80 Summit between Laramie and Cheyenne.

- Cooler and wetter conditions expected through the end of the
  work week. Strong to marginally severe storms expected
  Thursday.

- Warming trend possible during the weekend with daily chances of
  showers and thunderstorms.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 200 PM MDT Tue Jun 3 2025

Radar currently shows light returns over the South Laramie Range
moving into the Cheyenne area. This was captured well by the HRRR so
decided to use HRRR for the PoP blend in the short term. According
to the HRRR, isolated showers will be possible throughout the
afternoon and evening hours, with some locations potentially
seeing rain overnight as well. Severe storms are not expected as
cooler air behind the cold front has lead to a much more stable
atmosphere.

Heading into Wednesday, a broad upper-level trough will still be
locked in place over most of CONUS. This trough will continue to
stay in place throughout much of the week leading to cooler and
wetter conditions both Wednesday and Thursday. 700 mb temperatures
will be in the single digits during this time, leading to high
temperatures in the 60s across most of the CWA. These temperatures
will be about 5 to 15 degrees below average for the beginning of
June. Precipitation chances will also be possible both days as two
weak shortwaves move overhead through the main trough. Rain looks
possible mainly during the morning and overnight on Wednesday. This
is when the best moisture will be present. Once again, model
soundings seem to be too stable for any severe weather, however 600
J/kg of MUCAPE could lead to small hail and gusty winds in some
storms. Stronger storms look more probable on Thursday as the
stronger of the two shortwaves moves across the area. Model
soundings from the GFS show up to 1000 J/kg of MUCAPE in the
Nebraska panhandle with decent shear. This environment could
support a marginally severe storm or two during the afternoon.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 354 PM MDT Tue Jun 3 2025

The unsettled weather pattern will transition into a warming and
drying trend through the weekend, before possibly becoming unsettled
once again next week.

Several disorganized shortwaves will continue to traverse through
the area Thursday night into Friday, which will keep cool and
showery conditions in place. This should lead into another round of
scattered PM thunderstorms on Friday with the highest probabilities
generally along the Laramie range and southern I-25 corridor. An
upper level ridge over the southwest CONUS will expand over our area
Saturday, nudging the shortwave trough storm track a little further
off to the northeast. Expect to see temperatures climb back to near
or slightly above average on Saturday with reduced thunderstorm
coverage. Sunday and Monday look overall quite similar, but about
25% of ensemble members show the upper level low over the northern
Plains sagging just far enough to the south and west to bring cooler
and wetter weather back into the area for both days. Most ensembles
show the southwest ridge shifting eastward into the central Plains
beginning around Tuesday of next week. This should return higher
confidence in warmer temperatures and a southwest flow regime aloft
along with increased chances for showers and thunderstorms during
the afternoon.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1138 AM MDT Wed Jun 4 2025

Cloudy conditions may remain in the Panhandle through the
afternoon as the upper level trough axis pushes through. Some
showers are expected with this trough passage with the stronger
rain showers over the panhandle as easterly upslope flow is
expected this afternoon and evening. KRWL may receive a few
showers this evening but cloud ceiling are expected to remain
VFR. However for everyone else MVFR transitioning to IFR
overnight looks to occur after these showers with patchy dense
fog possible after the showers end due to the upslope flow.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...SF
LONG TERM...MN
AVIATION...MM
Hazardous weather outlook, Jun 4, 12:25 AM MDT, 13 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1225 AM MDT Wed Jun 4 2025

NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-116>119-050700-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-Niobrara County-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
1225 AM MDT Wed Jun 4 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Dense Fog Advisory is in effect until 700 AM MDT for the southern
Laramie Range including the Interstate 80 Summit.

Another round of thunderstorms are possible late this afternoon
through late this evening.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY

Afternoon and evening thunderstorms are possible each day into
this weekend. Strong to marginally severe storms expected Thursday
and Friday.

.Spotter information statement...

Spotter activation will not be needed.

WYZ101-103>105-109>115-050700-
Converse County Lower Elevations-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
1225 AM MDT Wed Jun 4 2025

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Another round of thunderstorms are possible late this afternoon
through late this evening.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 4, 2:02 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
202 PM MDT Wed Jun 4 2025

WYZ117-118-042030-
Central Laramie County WY-South Laramie Range Foothills WY-
202 PM MDT Wed Jun 4 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LARAMIE COUNTY
THROUGH 230 PM MDT...

At 202 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cheyenne Regional Airport, or over Cheyenne, moving southeast at 15
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cheyenne, Laramie County Fairgrounds at Archer, Fox Farm-College,
Cheyenne Regional Airport, Winchester Hills, South Greeley Highway,
Ranchettes, Warren AFB, Frontier Park, North Cheyenne, South
Cheyenne, Bison Crossing, Grass Hills, and Cowboy Ranch South.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 8 and 17.
 Interstate 80 in Wyoming between mile markers 359 and 380.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4119 10492 4131 10474 4114 10443 4099 10474
      4100 10478
TIME...MOT...LOC 2002Z 318DEG 12KT 4118 10480

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Natoli

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:15 PM MDTDense Fog AdvisoryCYSAlbany, Laramie8 hr
Jun 4, 2:02 PM MDTSpecial Weather StatementCYSLaramie28 min
Jun 4, 2:43 PM MDTSevere Thunderstorm WarningCYSLaramie32 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.